ASHA’s HPV Programs Merge with the National Cervical Cancer Coalition
on Oct 31, 2011
Cervical cancer HPV Women's Health General |
We’re very excited to let everyone know that the National Cervical Cancer Coalition(NCCC) is merging with ASHA’s HPV and Cervical Cancer Prevention Resource Center programs.
A little bit of backgroud: NCCC was founded in 1996 by Alan Kaye and his late wife Randi (who died from cancer in 2001). The organization is a grassroos nonprofit that serves women with (or at risk for) cervical cancer and other diseases linked with the human papillomavirus, or HPV. NCCC has 6,500 members around the world and, through chapters across the U.S., is especially active in working with cervical cancer survivors.
NCCC’s sister organization, the Global Initiative Against HPV and Cervical Cancer, works throughout the developing world as a platform to empower people, communities and societies to reduce the disease burden from HPV and cervical cancers. (Read more about GIAHC in our press release about the amazing Starry Ganga Expedition).
ASHA’s HPV Resource Center was launched in 2000 and has a wealth of information around HPV and cervical cancer. Merging NCCC and ASHA’s HPV programs makes sense and creates a slate of services surpassing what either organization could do on its own.
Read the full press release here.
Let us know what you think!
aka Fredo on the ASHA Message Boards
Created: Jul 10, 2012
Gardasil is still pretty darn new, which leaves me wanting to wait until some more time elapses and more definitive post-marketing info can be evaluated (easy for me to say this with a very young 10 year-old who still seems far from sex and puberty).- As the fairly high incidence of fainting after Gardasil was increasingly reported, the CDC response was that fainting is common after any kind of vaccination. That just didn't ring true at all for me. I literally can't think of once that an adolescent patient has fainted after a vaccination or other IM shot (although the acute care setting is obviously different than a primary care practice setitng). It seems that now it's more clearly recognized that there is an increased incidence of fainting with Gardasil in particular (mostly within the first 15 min) and the package insert has evolved to reflect that, but it doesn't increase my comfort when a fairly new vaccination/med/procedure's adverse effects (even minor or easily managed ones) are pooh-pooh'd.- Along those lines, I want more info (that I expect to come from post-marketing studies) looking further at the incidence of thromboembolic events in relation to Gardasil. The more data that comes out, the more it seems that in patients without pre-existing risk factors for thromboembolism, Gardasil is not associated with an increased incidence of those events. Studies conducted with predictable and intentional followup for the purpose of monitoring for possible adverse events are more helpful to me (as a parent) than relying on the passive and voluntary VAERS.- All of that being said, my own hesitation on this one and only vaccination is somewhat confusing to me because every physician and friend that I trust recommends it without reservation. But my mom instinct has served me well. I think I just need a little bit more time and your thoughtful wisdom and advice.Hopefully, that won't drive you too crazy when I'm the mom in your office
Leave a Comment